Partner: Steve Kuei

Princeton University (US)

Recent publications
1.Kuei S., Słowicka A.M., Ekiel-Jeżewska M.L., Wajnryb E., Stone H.A., Dynamics and topology of a flexible chain: knots in steady shear flow, NEW JOURNAL OF PHYSICS, ISSN: 1367-2630, DOI: 10.1088/1367-2630/17/5/053009, Vol.17, pp.053009-1-15, 2015

We use numerical simulations of a bead–spring model chain to investigate the evolution of the conformations of long and flexible elastic fibers in a steady shear flow. In particular, for rather open initial configurations, and by varying a dimensionless elastic parameter, we identify two distinct conformational modes with different final size, shape, and orientation. Through further analysis we identify slipknots in the chain. Finally, we provide examples of initial configurations of an 'open' trefoil knot that the flow unknots and then knots again, sometimes repeating several times.


knots, low Reynolds number flows, multipole method

Kuei S.-Princeton University (US)
Słowicka A.M.-IPPT PAN
Ekiel-Jeżewska M.L.-IPPT PAN
Wajnryb E.-IPPT PAN
Stone H.A.-Princeton University (US)